Hail, Hudspeth
- When
- October 5, 9:18 PM MST
- Where
- Hudspeth County, 5 mi W of Sierra Blanca
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.183, -105.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 5, 11:50 AM MST, 9 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1250 PM MDT TUE OCT 5 2004 SYNOPSIS... SOUTHEASTERLY WINDS WILL TRANSPORT MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. AS A RESULT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR LATE THIS AFTERNOON AND TONIGHT WITH A CHANCE OF THUNDERSTORMS AGAIN ON WEDNESDAY. WEST TO NORTHWESTERLY WINDS AND HIGH PRESSURE WILL BRING A RETURN OF MOSTLY DRY WEATHER THURSDAY AND THROUGH THE WEEKEND. DISCUSSION... LOW LEVEL SOUTHEASTERLY WINDS CONTINUE TO TRANSPORT UNSEASONABLY MOIST AIR IN THE BOUNDARY LAYER WHILE UPPER TROUGH CONTINUES TO APPROACH FROM THE WEST. THIS PATTERN HAS BROUGHT A MOIST UNSTABLE AIR MASS ACROSS THE REGION WITH MORNING SOUNDINGS SHOWING CAPES NEAR 2000 J/KG AND PRECIPITABLE WATER ABOUT AN INCH. IN ADDITION STRONG LOW LEVEL VEERING WIND PROFILE ALSO INCLUDES SURFACE WIND FROM THE SOUTHEAST AT 15 KT WITH MID LEVEL WINDS FROM THE WEST NEAR 50 KT. THUS OVERALL ENVIRONMENT SHOULD SUPPORT STRONG UPDRAFTS/DEEP CONVECTION WITH BOTH POTENTIAL FOR STORM ROTATION AND HAIL...STRONG WINDS AND VERY HEAVY RAINS. IN ADDITION...WEAKNESS IN MID LEVEL FLOW NEAR 600 MB AND STRONG LOW LEVEL VEERING SUGGESTS POTENTIAL FOR HIGH PRECIPITATION SUPERCELLS. DESPITE THIS LITTLE HAPPENING ACROSS CWA EARLY THIS AFTERNOON. BELIEVE THIS IS BECAUSE AREA IS EXPERIENCING WEAK SUBSIDENCE BEHIND SHORT WAVE WHICH BROUGHT SEVERE WEATHER EARLY THIS MORNING. BUT EXPECT DYNAMIC FORCING WILL INCREASE LATE THIS AFTERNOON OR THIS EVENING AS SECOND VORT CENTER MOVES INTO NEW MEXICO WITH REGION ALSO IN LEFT FRONT QUADRANT OF UPPER SPEED AXIS MOVING ACROSS BAJA. DRIER AIR FROM THE WEST WILL MOVE INTO THE CWA WEDNESDAY BUT PRIMARY VORT CENTER WILL ALSO MOVE INTO NEW MEXICO WITH ASSOCIATED DIFFERENTIAL PVA/Q-G FORCING INCREASING EVEN WHILE AIR MASS SLOWLY DRIES. SO EXPECT ISOLATED TO SCATTERED CONVECTION AGAIN TOMORROW. HOWEVER ONCE TROUGH MOVES TO OUR EAST...NORTHWEST FLOW AND SUBSIDENCE BEHIND IT SHOULD DRY THINGS OUT THURSDAY AND THROUGH THE WEEKEND. WE MAY HAVE A SLIGHT CHANCE OF RAIN EARLY NEXT WEEK AS ANOTHER STRONG CLOSED UPPER LOW MOVES INTO THE SOUTHWESTERN UNITED STATES. PRELIMINARY NUMBERS... EL PASO BB 060/083 058/080 057 52200 ALAMOGORDO BB 054/078 054/076 054 62200 LAS CRUCES BB 056/081 055/078 055 52200 CLOUDCROFT BB 041/061 040/059 039 63311 TRUTH OR CONSEQUENCES BB 054/077 053/075 052 32200 SILVER CITY BB 051/072 047/071 048 22200 DEMING BB 056/083 055/079 053 20100 LORDSBURG BB 058/083 053/082 052 10100 SIERRA BLANCA BB 056/078 055/075 054 63311 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 05 ROGASH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 615 AM MDT TUE OCT 5 2004 NMZ022>025-030>032-TXZ055-056-051833- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/BOOTHEEL NM-SOUTHWEST DESERT/MIMBRES BASIN NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...DEMING...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... LAS CRUCES...LORDSBURG...MONTANA VISTA...SAN ELIZARIO... SIERRA BLANCA...SILVER CITY...SOCORRO...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 615 AM MDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. INCREASED MOISTURE MOVED INTO THE REGION BEHIND A BACKDOOR FRONT LAST NIGHT. THIS WILL CREATE LOW LEVEL INSTABILITY VIA A SHARP SURFACE BOUNDARY AND LOW LEVEL CONVERGENCE THIS AFTERNOON. IN ADDITION AN UPPER LEVEL TROUGH IS APPROACHING THE REGION FROM THE WEST. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE FROM ALOFT. THE RESULT SHOULD BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. CONVECTIVE PARAMETERS AND FORECAST SHEAR PROFILES SUGGEST THAT SOME OF THE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLOODING FROM PERIODS OF HEAVY RAIN WILL BE POSSIBLE NEAR STORMS. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE AGAIN WEDNESDAY BUT THE MAIN FOCUS WILL BE SHIFTED EAST A BIT. THE PRIMARY AREA AFFECTED BY STORMS WEDNESDAY SHOULD BE FROM THE RIO GRANDE VALLEY EASTWARD. THURSDAY THE UPPER TROUGH SHIFTS EASTWARD AND MOST OF THE AREA SHOULD REMAIN DRY THROUGH THE END OF THE WEEK. ANOTHER SHARP PACIFIC TROUGH IS FORECAST TO NEAR THE REGION BY MONDAY. WITH LOW LEVEL MOISTURE IN PLACE THE CHANCE FOR SHOWERS AND STORMS RETURN MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BIRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 605 PM MDT TUE OCT 5 2004 NMZ024-025-TXZ056-060304- HUDSPETH TX-SOUTHERN SACRAMENTO MOUNTAINS NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL... HOLLOMAN AFB AND SIERRA BLANCA 605 PM MDT TUE OCT 5 2004 ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM TONIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS UNTIL 10 PM. THIS WATCH INCLUDES HUDSPETH COUNTY IN TEXAS AND OTERO COUNTY IN NEW MEXICO. THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS HUDSPETH AND OTERO COUNTIES. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 718 PM MDT TUE OCT 5 2004 TXZ055-060417- EL PASO TX- INCLUDING THE CITIES OF...ANTHONY...CANUTILLO...EL PASO...FABENS... FORT BLISS...MONTANA VISTA...SAN ELIZARIO AND SOCORRO 718 PM MDT TUE OCT 5 2004 AT 715 MDT NATIONAL SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN EL PASO COUNTY. THIS LINE OF STORMS EXTENDED FROM THE LOWER VALLEY OF EL PASO...THROUGH HORIZON CITY...SAN ELIZARIO TO FABENS. THESE STORMS ARE MOVING TO THE EAST AT 30 MPH AND WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...SMALL HAIL AND WINDS TO 55 MPH. IF STORMS APPROACH YOUR AREA SEEK SHELTER IN A STURDY BUILDING UNTIL THE STORMS HAVE PASSED STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 800 PM MDT TUE OCT 5 2004 TXZ056-060259- HUDSPETH TX- INCLUDING THE CITIES OF...SIERRA BLANCA 800 PM MDT TUE OCT 5 2004 STRONG THUNDERSTORMS CONTINUE OVER HUDSPETH COUNTY TEXAS. AT 750 PM DOPPLER WEATHER RADAR INDICATED A LINE OF VERY STRONG THUNDERSTORMS OVER WESTERN HUDSPETH COUNTY EXTENDING FROM HIGHWAY 62 180 SOUTHWARD TO THE RIO GRANDE RIVER. THESE STORMS ARE MOVING EAST RAPIDLY AT 20 TO 30 MPH AND WILL PRODUCE HAIL TO 1/2 INCH...WINDS GUSTS TO 55 MPH...AND BRIEF HEAVY DOWNPOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. NOVLAN
The El Paso radar (KEPZ), 142 km away, was scanning. The volume nearest the first event began at 04:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5427331.